Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 97, NWS Birmingham, AL

July 1, 2015Calhoun County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 1, 2015, 3:33 PM CDT for Calhoun County, Alabama. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2015, 3:33 PM CDT (20:33 UTC)
Expired
Jul 1, 2015, 4:04 PM CDT
In force
31 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Calhoun County, AL

The radar

The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:48 PM CDTTSTM WND DMGWellington, ALTREE DOWN ON HWY 431 AT WELLINGTON RD
Jul 1, 3:48 PM CDTTSTM WND DMGWellington, ALTREES DOWN ON HWY 431 AT WELLINGTON RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2015-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 133 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2015-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
133 J/kg
Mixed-layer CIN
-183 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WUUS54 KBMX 012033
SVRBMX
ALC015-012130-
/O.NEW.KBMX.SV.W.0097.150701T2033Z-150701T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT WED JUL 1 2015

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 430 PM CDT

* AT 333 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEELY HENRY
  LAKE...OR 7 MILES SOUTHEAST OF RAINBOW CITY...MOVING EAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ANNISTON...JACKSONVILLE...PIEDMONT...SAKS...FORT MCCLELLAN...WEST
  END-COBB TOWN...GLENCOE...WEAVER...OHATCHEE...BLUE MOUNTAIN...
  ALEXANDRIA...JACKSONVILLE STATE UNIVERSITY...NEELY HENRY LAKE...
  SOUTHSIDE...KNIGHTENS CROSSROADS...CHOCCOLOCCO...WELLINGTON...
  SULPHUR SPRINGS AND DEARMANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3396 8559 3389 8560 3388 8564 3385 8564
      3384 8559 3380 8559 3377 8564 3365 8564
      3363 8566 3361 8570 3374 8608 3377 8604
      3381 8607 3385 8605 3386 8600 3392 8595
      3391 8590 3395 8588 3393 8574 3397 8574
TIME...MOT...LOC 2033Z 290DEG 24KT 3386 8597 

HAIL...1.00IN
WIND...60MPH
 
$$

56
2 follow-up statements
196 
WWUS54 KBMX 012052
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
352 PM CDT WED JUL 1 2015

ALC015-012130-
/O.CON.KBMX.SV.W.0097.000000T0000Z-150701T2130Z/
CALHOUN AL-
352 PM CDT WED JUL 1 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL CALHOUN COUNTY...

AT 350 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALEXANDRIA...
OR NEAR JACKSONVILLE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ANNISTON...JACKSONVILLE...PIEDMONT...SAKS...FORT MCCLELLAN...WEST
END-COBB TOWN...WEAVER...BLUE MOUNTAIN...ALEXANDRIA...JACKSONVILLE
STATE UNIVERSITY...KNIGHTENS CROSSROADS...CHOCCOLOCCO...WELLINGTON...
SULPHUR SPRINGS AND DEARMANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3396 8559 3389 8560 3388 8564 3385 8564
      3384 8559 3380 8559 3377 8564 3365 8564
      3363 8566 3361 8570 3371 8599 3394 8585
      3394 8584 3393 8574 3397 8574
TIME...MOT...LOC 2050Z 290DEG 24KT 3382 8584 

HAIL...1.00IN
WIND...60MPH
 
$$

56
164 
WWUS54 KBMX 012104
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
404 PM CDT WED JUL 1 2015

ALC015-012113-
/O.CAN.KBMX.SV.W.0097.000000T0000Z-150701T2130Z/
CALHOUN AL-
404 PM CDT WED JUL 1 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CALHOUN COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3396 8559 3389 8560 3388 8564 3385 8564
      3384 8559 3380 8559 3377 8564 3365 8564
      3363 8566 3361 8570 3371 8599 3394 8585
      3394 8584 3393 8574 3397 8574
TIME...MOT...LOC 2100Z 290DEG 24KT 3379 8574 

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:21 PM CDT, 12 minutes earlier.

Area forecast discussion, Jul 1, 3:21 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT WED JUL 1 2015

.DISCUSSION...

NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH
ALABAMA THIS AFTERNOON ON THE SOUTH SIDE OF A DECAYING MCS OVER
TENNESSEE. THE ACTIVITY SHOULD WEAKEN CONSIDERABLY BY EARLY
EVENING AND DO NOT EXPECT MUCH COVERAGE AFTER SUNSET. ANOTHER MCS
IS LIKELY TO DROP SOUTHEAST INTO NORTH ALABAMA AFTER MIDNIGHT
AND THIS IS THE REASON FOR LIKELY POPS ACROSS THE FAR NORTHERN
COUNTIES. NORTHWEST FLOW PATTERN WILL CONTINUE THROUGH THE
WEEKEND...AND THE WEATHER WILL REMAIN UNSETTLED. WARM AND MOIST
SOUTHWEST LOW WILL FEED INSTABILITY INTO ANY MCS THAT COMES DOWN
THE PIKE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN
ISOLATED SEVERE STORM IS CERTAINLY POSSIBLE OVER THE NEXT FEW
DAYS. A SLIGHTLY HIGHER SEVERE THREAT MAY COME ON FRIDAY AS MODELS
SHOW A INCREASE IN LOW LEVEL SHEAR OVER NORTH ALABAMA AS A
SURFACE LOW PASSES TO THE NORTH.

THE UPPER PATTERN WILL UNDERGO A CHANGE EARLY NEXT WEEK AS AN
UPPER RIDGE OVER TEXAS BUILDS EASTWARD. THIS WILL PRODUCE WARMER
DAYTIME TEMPERATURES AND DECREASING RAIN CHANCES.

58/ROSE

&&

.AVIATION...
18Z TAF DISCUSSION.

SCATTERED SHOWERS AND STORMS HAVE BEGUN TO DEVELOP IN RESPONSE TO
THE DECREASING CLOUD COVER FROM THIS MORNING. VCTS WILL REMAIN IN
THE FORECAST FOR NORTHERN TERMINALS...WITH LESS COVERAGE EXPECTED
AT KMGM AND KTOI. ANOTHER ROUND OF SHOWERS AND STORMS WILL BE
POSSIBLE FROM 06Z TO 12Z ON THURSDAY MORNING...AND HAVE RE-
INTRODUCED VCTS FOR THE NORTHERN TERMINALS ONCE AGAIN FOR THE
INCREASED LIKELIHOOD OF STORM FORMATION. OTHERWISE...VFR
CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH
SOUTHWESTERLY SURFACE WINDS PRIMARILY UNDER 10 KNOTS.

56/GDG

&&

.FIRE WEATHER...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED EACH
DAY THROUGH THE WEEKEND. NO FIRE WEATHER CONCERNS ARE EXPECTED AT
THIS TIME.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     70  84  70  86  70 /  60  70  60  60  50
ANNISTON    70  85  71  86  70 /  60  70  60  60  50
BIRMINGHAM  73  87  73  88  72 /  50  60  50  60  50
TUSCALOOSA  72  89  72  89  72 /  30  50  40  50  50
CALERA      72  88  73  88  71 /  40  60  40  50  40
AUBURN      71  85  72  88  72 /  30  60  40  40  30
MONTGOMERY  73  90  72  90  73 /  20  40  20  30  30
TROY        73  90  72  91  72 /  20  40  20  30  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 1, 4:53 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
453 AM CDT WED JUL 1 2015

ALZ011>015-017>050-021300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
453 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 3:01 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
301 PM CDT WED JUL 1 2015

ALZ026-012030-
ST. CLAIR AL-
301 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR COUNTY UNTIL
330 PM CDT...

AT 301 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHVILLE...OR 8 MILES SOUTHEAST OF ONEONTA...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGVILLE...ASHVILLE...RAGLAND...STEELE...NEELY HENRY LAKE...ST.
CLAIR SPRINGS...CALDWELL...ALABAMA INTERNATIONAL DRAGWAY...I 59 REST
AREAS AT ONEONTA...WHITNEY JUNCTION...HORSE PENS FORTY...NEELY HENRY
DAM AND CAMP SUMATANGA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3396 8617 3393 8617 3390 8614 3390 8611
      3386 8610 3386 8606 3384 8607 3382 8605
      3381 8607 3377 8605 3370 8615 3378 8648
      3382 8647 3382 8643 3389 8634 3391 8635
      3398 8629 3397 8625 3399 8620
TIME...MOT...LOC 2001Z 279DEG 26KT 3386 8638

56
Special weather statement, Jul 1, 3:12 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
312 PM CDT WED JUL 1 2015

ALZ018-012045-
ETOWAH AL-
312 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR ETOWAH COUNTY UNTIL 345 PM CDT...

AT 311 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
REECE CITY...OR 7 MILES NORTHWEST OF GADSDEN...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GADSDEN...RAINBOW CITY...HOKES BLUFF...ATTALLA...GLENCOE...SARDIS
CITY...REECE CITY...GADSDEN MALL...TABOR ROAD...NOCCALULA FALLS...
BALLPLAY...RIDGEVILLE...GADSDEN STEAM PLANT...BLACK CREEK...
ROCKLEDGE...MOUNTAINBORO...BIG WILLS CREEK...CRUDUP...REAVES AND
KEENER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3411 8584 3413 8580 3412 8579 3410 8580
      3399 8574 3394 8574 3400 8618 3418 8617
      3420 8585
TIME...MOT...LOC 2011Z 271DEG 26KT 3409 8609

56
Special weather statement, Jul 1, 3:18 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT WED JUL 1 2015

ALZ015-012100-
WALKER AL-
318 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALKER COUNTY UNTIL
400 PM CDT...

AT 318 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JASPER...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JASPER...SUMITON...CORDOVA...DORA...PARRISH...SIPSEY...ROCKY
HOLLOW...BURNWELL...QUINTON...BELOIT...LYNNS PARK...BARNEY...BOLDO...
EMPIRE AND MANCHESTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3389 8701 3387 8700 3386 8697 3384 8695
      3380 8695 3380 8697 3379 8697 3379 8700
      3377 8701 3377 8702 3375 8702 3373 8704
      3369 8704 3368 8706 3366 8706 3366 8709
      3374 8733 3392 8728
TIME...MOT...LOC 2018Z 285DEG 20KT 3381 8723

56
Special weather statement, Jul 1, 3:21 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
321 PM CDT WED JUL 1 2015

ALZ028-012045-
CLAY AL-
321 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY COUNTY UNTIL
345 PM CDT...

AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDVILLE...OR 8 MILES SOUTH OF ASHLAND...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ASHLAND...MOTLEY...CRAGFORD AND MELLOW VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3311 8565 3310 8587 3323 8589 3329 8565
TIME...MOT...LOC 2021Z 262DEG 19KT 3316 8580

56
Special weather statement, Jul 1, 3:28 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 PM CDT WED JUL 1 2015

ALZ018-019-012100-
CALHOUN AL-ETOWAH AL-
328 PM CDT WED JUL 1 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALHOUN AND SOUTHEASTERN
ETOWAH COUNTIES UNTIL 400 PM CDT...

AT 327 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GLENCOE...OR NEAR RAINBOW CITY...MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SAKS AND ALEXANDRIA AROUND 345 PM CDT.
  JACKSONVILLE AND WEAVER AROUND 350 PM CDT.
  JACKSONVILLE STATE UNIVERSITY AROUND 355 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KNIGHTENS
CROSSROADS...BIG WILLS CREEK...WELLINGTON...SULPHUR SPRINGS...COBB
CITY AND SOUTHSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3396 8558 3389 8559 3389 8560 3388 8560
      3388 8564 3385 8564 3384 8560 3379 8560
      3377 8564 3367 8564 3381 8606 3384 8607
      3385 8605 3386 8608 3387 8608 3399 8603
TIME...MOT...LOC 2027Z 290DEG 24KT 3388 8596

56
Local storm report, Jul 1, 3:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
332 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     BLACK CREEK             34.17N 85.90W
07/01/2015                   ETOWAH             AL   EMERGENCY MNGR

            TREES DOWN BLOCKING ANTIOCH RD.

0224 PM     TSTM WND DMG     LOCUST FORK             33.91N 86.62W
07/01/2015                   BLOUNT             AL   EMERGENCY MNGR

            A FEW TREES DOWN ACROSS THE COUNTY ON COUTNY HWY
            1...COUNTY HWY 15...370 POPLAR TR. SPOTTER ESTIMATED
            WINDS GUST TO 40MPH

0245 PM     TSTM WND DMG     1 W KEENER              34.16N 85.97W
07/01/2015                   ETOWAH             AL   EMERGENCY MNGR

            TREE DOWN ON I59 NEAR MM198

0254 PM     TSTM WND DMG     1 N TRAFFORD            33.84N 86.75W
07/01/2015                   BLOUNT             AL   EMERGENCY MNGR

            TREE DOWN ON DEAMS FERRY RD

&&

KLAWS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:45 PM CDTSpecial Weather StatementBMXCherokee60 min
Jul 1, 2:23 PM CDTSpecial Weather StatementBMXBlount52 min
Jul 1, 2:32 PM CDTSpecial Weather StatementBMXEtowah28 min
Jul 1, 2:59 PM CDTSpecial Weather StatementBMXWinston46 min
Jul 1, 3:01 PM CDTSpecial Weather StatementBMXSt. Clair29 min
Jul 1, 3:12 PM CDTSpecial Weather StatementBMXEtowah33 min
Jul 1, 3:18 PM CDTSpecial Weather StatementBMXWalker42 min
Jul 1, 3:21 PM CDTSpecial Weather StatementBMXClay24 min
Jul 1, 3:28 PM CDTSpecial Weather StatementBMXCalhoun32 min
Jul 1, 3:57 PM CDTSpecial Weather StatementBMXCleburne33 min
Jul 1, 4:10 PM CDTSpecial Weather StatementBMXCalhoun35 min
Jul 1, 4:19 PM CDTSpecial Weather StatementBMXDeKalb41 min
Jul 1, 4:37 PM CDTSpecial Weather StatementBMXCleburne23 min
Jul 1, 4:40 PM CDTSpecial Weather StatementBMXJefferson50 min
Jul 1, 4:56 PM CDTSpecial Weather StatementBMXMarion49 min
Jul 1, 5:26 PM CDTSpecial Weather StatementBMXJefferson49 min
Jul 1, 6:14 PM CDTSpecial Weather StatementBMXTalladega46 min
Jul 1, 6:21 PM CDTSpecial Weather StatementBMXBibb24 min
Jul 1, 6:26 PM CDTSpecial Weather StatementBMXFayette34 min
Jul 1, 6:52 PM CDTSpecial Weather StatementBMXShelby23 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.